Thunderstorm Wind, Weld
- When
- September 11, 5:35 PM MST
- Where
- Weld County, 16.18 mi ENE of Pawnee Buttes
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.920, -103.700
A severe thunderstorm produced very strong winds over northeast Weld and western Logan County. A peak gust to 89 mph was measured near Sterling.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced very strong winds over northeast Weld and western Logan County. A peak gust to 89 mph was measured near Sterling.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 11, 1:12 PM MST, 4 hours 23 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 212 PM MDT Sat Sep 11 2021 .SHORT TERM...(This evening through Sunday) Issued at 159 PM MDT Sat Sep 11 2021 So far this afternoon fairly sparse convective activity and will keep areal coverage of showers mostly in the isolated category through this evening. The more robust activity remains in Utah. Over precipitable water values remaining around a half inch with dry low levels and dewpoints only in the 30s. Main threat with the showers will be gusty winds with the showers as forecast soundings showing inverted v profiles with mainly a strong microburst potential. For later tonight, a weak cold front will be dropping southward from late evening through after midnight with a brief wind shift to northerly. This will usher in some slightly cooler air for Sunday. High temperatures expected to stay out of the 90s with mainly mid to upper 80s expected across lower elevations. Expect another round of convection for Sunday afternoon and evening, with areal coverage slightly higher. Potentially could see some stronger storms on Sunday afternoon as low level moisture will be replenished with dewpoints in the 40s/50s. Expect strongest storms will be further east, but some models showing higher dewpoint air may hang in over the urban corridor with CAPE's 1000-1500J/kg. Main impacts will be gusty winds and possibly marginal larger hail up to one inch in diameter. .LONG TERM...(Sunday night through Saturday) Issued at 159 PM MDT Sat Sep 11 2021 A few showers and thunderstorms will linger into Sunday evening, mainly over the far northeastern plains. Westerly flow aloft persists over Colorado with a couple of weak disturbances moving through the flow. Monday will be another warm one with highs in the upper 80s to lower 90s on the plains and 70s in the mountains. A stronger cold front moves south through the northeast part of the state Monday evening. There could be some showers and thunderstorms behind the cold front, but coverage will be limited and relatively short lived. There is a better chance for precipitation Tuesday into Tuesday night across much of the forecast area, but thunderstorm potential looks marginal with cooler temperatures and little instability in the forecast. Tuesday will bring a welcome cool down with highs in the 60s and 70s. The trough moves away from the area Wednesday with the GFS being the slower model with this progression. The upper level ridge builds back over the area Wednesday with a return to warmer and drier conditions through Saturday. Highs may approach the 90 degree mark by Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 159 PM MDT Sat Sep 11 2021 Light and variable winds so far at terminals but expect will see some outflow boundaries develop later in the day with isolated convection moving off the foothills and higher terrain. Weak cold front will move in tonight mainly between 04-6z with northerly winds developing behind the front. Increased moisture for Sunday will allow for potentially stronger storms Sunday afternoon with again gusty winds the main threat. && .HYDROLOGY... Issued at 159 PM MDT Sat Sep 11 2021 Flash flood threat will remain very low through Sunday with dry low levels and mainly a gusty wind threat. More moisture later Monday and Tuesday but airmass may become too stable for stronger storms over the burn scars. Flash flood threat will remain low for Monday and Tuesday as low. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Entrekin LONG TERM...Stark AVIATION...Entrekin HYDROLOGY...Entrekin
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 956 AM MDT Sat Sep 11 2021 COZ030>051-121600- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 956 AM MDT Sat Sep 11 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Near-record to record heat will continue today, with highs reaching the mid to upper 90s across the urban corridor and eastern plains. Scattered showers and thunderstorms are expected this afternoon, which could produce gusty winds up to 55 mph and lightning. Expect elevated fire danger over the plains with hot temperatures, low humidities and potential for dry lightning. Humidities will be higher in the mountains but there will be gusty winds at times in the mountains. A weak cold front will pass through the area tonight, bringing cooler temperatures for the second half of the weekend. .DAYS TWO THROUGH SEVEN...Sunday through Friday Expect a slow cooling trend this weekend and into early next week with at least a slight chance for showers and thunderstorms. Impacts with weekend showers with be strong and gusty winds, but only brief light rain. A stronger system and cold front will bring a better chance for showers later Monday and Tuesday. The coolest temperatures will be on Tuesday with readings only in the 70s. Drier and warmer conditions will return for Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The Cheyenne radar (KCYS), 96 km away, was scanning. The volume nearest the first event began at 00:34 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2021Every state in 2021This day in weather historyWarnings in Colorado, September 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 985590, 985591.